Alert archive / Minnesota / Red Flag Warnings in 2016
Red Flag Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at May 5, 2016, 3:56 PM CDT for 10 counties in Minnesota; 5 counties in Wisconsin. It took effect at May 6, 2016, 11:00 AM CDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 2016, 3:56 PM CDT (20:56 UTC)
- In effect from
- May 6, 2016, 11:00 AM CDT
- Expired
- May 6, 2016, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 22 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:00 PM CDT | HAIL 0.75 | 5 Ene Wawina, MN | |
| May 6, 4:00 PM CDT | HAIL 0.25 | Twig, MN | |
| May 6, 4:24 PM CDT | HAIL 0.5 | 3 Ne Hermantown, MN | 0.25 TO 0.5 INCH HAIL. DURATION OF HAIL APPROXIMATELY 3 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS83 KDLH 052056 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 356 PM CDT THU MAY 5 2016 ...VERY DRY AND BREEZY CONDITIONS EXPECTED FRIDAY... WIZ001-002-006>008-060500- /O.NEW.KDLH.FW.W.0002.160506T1400Z-160507T0100Z/ DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER- 356 PM CDT THU MAY 5 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY FOR VERY DRY AND BREEZY CONDITIONS FOR PARTS OF NORTHWEST WISCONSIN... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR VERY DRY AND BREEZY CONDITIONS...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT FRIDAY. * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 006...007 AND 008. * WINDS...SOUTHWEST 8 TO 12 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE LOW TO MIDDLE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ010>012-018-019-025-026-033>038-060500- /O.NEW.KDLH.FW.A.0001.160506T1400Z-160507T0100Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE- 356 PM CDT THU MAY 5 2016 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR VERY DRY AND BREEZY CONDITIONS FOR PARTS OF NORTHERN MINNESOTA... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER WATCH FOR DRY AND BREEZY CONDITIONS...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...033...034...035...036...037 AND 038. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE MIDDLE TO UPPER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
248 WWUS83 KDLH 060913 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 413 AM CDT FRI MAY 6 2016 ...VERY DRY AND BREEZY CONDITIONS EXPECTED FRIDAY... .A RED FLAG WARNING HAS BEEN ISSUED FOR MUCH OF NORTHERN MINNESOTA INTO PARTS OF NORTHWEST WISCONSIN THROUGH EARLY EVENING. WEST TO SOUTHWEST WINDS WILL OCCUR AHEAD OF A COLD FRONT AND BE GUSTY TO 25 TO 28 MPH. A COLD FRONT WILL DROP FROM NORTHWEST TO SOUTHEAST THROUGH THE NORTHLAND TODAY INTO THIS EVENING SWITCHING WINDS TO NORTHWEST BEHIND THE FRONT. A COUPLE HOUR PERIOD OF EVEN STRONGER GUSTS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. A FEW SHOWERS OR STORMS WILL BE POSSIBLE AS THE FRONT NEARS AND PASSES THROUGH THE AREA...BUT SIGNIFICANT RAINFALL IS UNLIKELY. MNZ010>012-018-019-025-026-033>038-062000- /O.UPG.KDLH.FW.A.0001.160506T1400Z-160507T0100Z/ /O.EXB.KDLH.FW.W.0002.160506T1600Z-160507T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE- 413 AM CDT FRI MAY 6 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF NORTHERN MINNESOTA... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...033...034...035...036...037 AND 038. * WINDS...WEST TO SOUTHWEST 9 TO 17 MPH WITH GUSTS UP TO 28 MPH. WINDS BECOMING NORTHWEST THIS AFTERNOON INTO THE EVENING AS A COLD FRONT MOVES THROUGH THE AREA. * RELATIVE HUMIDITY...17 TO 25 PERCENT. * TEMPERATURES...IN THE 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WIZ001-002-006>008-062000- /O.EXT.KDLH.FW.W.0002.160506T1600Z-160507T0000Z/ DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER- 413 AM CDT FRI MAY 6 2016 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR PARTS OF NORTHWEST WISCONSIN... * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 006...007 AND 008. * WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...20 TO 27 PERCENT. * TEMPERATURES...IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MELDE
284 WWUS83 KDLH 062042 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 342 PM CDT FRI MAY 6 2016 ...VERY DRY AND BREEZY CONDITIONS EXPECTED THIS EVENING AND AGAIN SATURDAY... .A RED FLAG WARNING REMAINS IN EFFECT FOR MUCH OF NORTHERN MINNESOTA INTO PARTS OF NORTHWEST WISCONSIN THROUGH EARLY EVENING. WEST TO SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL BE GUSTY TO 25 MPH. A COLD FRONT WILL DROP FROM NORTHWEST TO SOUTHEAST THROUGH THE NORTHLAND THIS EVENING SWITCHING WINDS TO NORTHWEST BEHIND THE FRONT. A COUPLE HOUR PERIOD OF EVEN STRONGER GUSTS WILL BE POSSIBLE WITH THE FRONTAL PASSAGE. SCATTERED SHOWERS AND STORMS HAVE FORMED ALONG THE FRONT...BUT WIDESPREAD SIGNIFICANT RAINFALL IS UNLIKELY. BEHIND THE FRONT ON SATURDAY BREEZY NORTHWEST WINDS WILL DEVELOP ONCE AGAIN...WITH VERY DRY CONDITIONS. WITH FUELS VERY DRY...HAVE ISSUED A FIRE WEATHER WATCH FOR SATURDAY. WIZ001-002-006>008-070445- /O.NEW.KDLH.FW.A.0002.160507T1600Z-160508T0000Z/ /O.CON.KDLH.FW.W.0002.000000T0000Z-160507T0000Z/ DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER- 342 PM CDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER WATCH FOR LOW HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 006...007 AND 008. * WINDS...THIS EVENING WEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH. SATURDAY...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 22 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT EARLY THIS EVENING. SATURDAY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE UPPER 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ MNZ010>012-018-019-025-026-033>038-070445- /O.NEW.KDLH.FW.A.0002.160507T1600Z-160508T0000Z/ /O.CON.KDLH.FW.W.0002.000000T0000Z-160507T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE- 342 PM CDT FRI MAY 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FOR LOW HUMIDITY AND GUSTY WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FOR LOW HUMIDITY AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER WATCH FOR LOW HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...033...034...035...036...037 AND 038. * WINDS...THIS EVENING WEST 5 TO 15 MPH WITH GUSTS UP TO 28 MPH. SATURDAY...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 29 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT EARLY THIS EVENING. SATURDAY...AS LOW AS 18 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
822 WWUS83 KDLH 070008 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 708 PM CDT FRI MAY 6 2016 ...VERY DRY AND BREEZY CONDITIONS EXPECTED THIS EVENING AND AGAIN SATURDAY... .A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN MINNESOTA INTO PARTS OF NORTHWEST WISCONSIN ON SATURDAY. BREEZY NORTHWEST WINDS WILL DEVELOP ONCE AGAIN...WITH VERY DRY CONDITIONS. MNZ010>012-018-019-025-026-033>038-070815- /O.EXP.KDLH.FW.W.0002.000000T0000Z-160507T0000Z/ /O.CON.KDLH.FW.A.0002.160507T1600Z-160508T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE- 708 PM CDT FRI MAY 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FOR LOW HUMIDITY AND GUSTY WINDS... ...RED FLAG WARNING HAS EXPIRED FOR FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...033...034...035...036...037 AND 038. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ WIZ001-002-006>008-070815- /O.EXP.KDLH.FW.W.0002.000000T0000Z-160507T0000Z/ /O.CON.KDLH.FW.A.0002.160507T1600Z-160508T0000Z/ DOUGLAS-BAYFIELD-BURNETT-WASHBURN-SAWYER- 708 PM CDT FRI MAY 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS... ...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITY AND GUSTY WINDS... * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 001...002... 006...007 AND 008. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 17 PERCENT. * TEMPERATURES...IN THE MID 60S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 5, 12:35 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 5, 12:35 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 1235 PM CDT THU MAY 5 2016 .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 327 AM CDT THU MAY 5 2016 ...NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY. RED FLAG WARNING MAY BE NEEDED FRIDAY... CURRENT RUC ANALYSIS OF 850HPA FIELDS SHOW A TIGHT GRADIENT OF WARMING TEMPERATURES PUSHING EAST ACROSS THE FORECAST AREA. A VORT MAX HAS DROPPED ACROSS MANITOBA OVERNIGHT...AND IS CURRENTLY TRACKING INTO NORTH CENTRAL MN. THE COVERAGE OF THE ASSOCIATED RAIN SHOWERS IS LIMITED AND THE DRY AIR IN THE LOWEST 5KFT WILL LIMIT RAINFALL AMOUNTS TO LESS THAN A TENTH OF AN INCH. HOWEVER...THERE IS ENOUGH INSTABILITY WITH THIS WAVE TO PRODUCE THUNDER. LIGHTNING HAS ACCOMPANIED THE FAST MOVING VORT MAX THROUGH THE NIGHT AS IT APPROACHES THE REGION. HAVE INTRODUCED THUNDER TO THE MORNING POPS TO ACCOUNT FOR THIS. LATEST GUIDANCE IN GOOD AGREEMENT THE WAVE EXITS THE REGION TO THE SOUTH BY THE NOON HOUR...GIVING WAY TO CLEARING SKIES...GUSTY SOUTHWEST WINDS TO 20 KNOTS AND RAPIDLY FALLING RH VALUES. THE WARM AIR ALOFT...WITH 850HPA TEMPS IN THE TEENS...WILL ALLOW FOR TEMPERATURES TO REACH THE 70S TO LOW 80S THIS AFTERNOON. THE WARMING TREND CONTINUES FRIDAY AS THE FORECAST AREA BECOMES SITUATED IN THE WARM SECTOR AHEAD OF A COLD FRONT THAT WILL REACH LOCATIONS IN NORTH-CENTRAL MN FRIDAY AFTERNOON. A RED FLAG WARNING MAY BE NEEDED FOR PORTIONS OF THE NORTHLAND FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF TEMPERATURES IN THE 80S...SOUTHWEST WINDS GUSTING AROUND 25MPH...AND RELATIVE HUMIDITY AROUND 25% WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FRIDAY. IN ADDITION...AS COLD FRONT WILL SWEEP ACROSS THE REGION LATE IN THE DAY FRIDAY...BRINGING A WIND SHIFT...THREAT FOR THUNDERSTORMS...AND VERY UNSTABLE CONDITIONS TO CONTRIBUTE TO FIRE BEHAVIOR. HAVE INCREASED WINDS/GUSTS FROM PREVIOUS FORECAST BASED ON STEEP LAPSE RATES AND NAMBUFR SOUNDINGS SHOWING 25 TO 30 KNOT WIND SPEEDS IN THE MIXED LAYER. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 327 AM CDT THU MAY 5 2016 A STRONG COLD FRONT WILL FINISH MOVING THROUGH THE NORTHLAND FRIDAY NIGHT. THUNDERSTORMS ARE POSSIBLE WITH THE FRONTAL PASSAGE. THE NAM/SREF/GFS ARE INDICATING MUCAPE OF UP TO SEVERAL HUNDRED J/KG OR MORE. THE THREAT OF STRONG STORMS WILL BE RELATIVELY LOW...THOUGH...BECAUSE THE DEEP LAYER WIND SHEAR WILL LIKELY TRAIL WELL BEHIND THE INSTABILITY AXIS AHEAD OF THE FRONT....LIMITING THE POTENTIAL FOR WELL ORGANIZED THUNDERSTORMS. SATURDAY WILL BE MUCH COOLER THAN FRIDAY. THERE WILL BE GUSTY NW FLOW AND MOSTLY SUNNY SKIES. A PASSING SHORTWAVE TROUGH MIGHT DEVELOP SHOWERS AND THUNDERSTORMS NEAR THE TIP OF THE MINNESOTA SATURDAY AFTERNOON AND EARLY EVENING. HIGH PRESSURE WILL MOVE INTO THE NORTHLAND SUNDAY...PROVIDING SUNNY AND SEASONALLY NORMAL WEATHER FOR THE LATTER HALF OF THE WEEKEND. A STACKED LOW MIGHT LIFT INTO THE NORTHERN PLAINS NEXT WEEK...STALLING OVER THE NORTHERN PLAINS. IT MAY RESULT IN A FEW DAYS OF COOL EASTERLY FLOW. SHOWERS ASSOCIATED WITH THE LOW COULD LIFT INTO THE SOUTHERN FORECAST AREA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1235 PM CDT THU MAY 5 2016 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. GUSTY WEST-SOUTHWEST WINDS THIS AFTERNOON WITH GUSTS UP TO AROUND 25 KNOTS ACROSS NORTHEAST MINNESOTA THIS AFTERNOON...WITH WINDS WEAKENING TOWARDS THE EVENING. CLEARING SKIES EARLY THIS AFTERNOON...WITH CLEAR SKIES THROUGH TONIGHT INTO TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... DLH 73 51 81 45 / 20 0 20 30 INL 83 52 80 39 / 20 0 20 10 BRD 81 53 85 47 / 20 0 20 20 HYR 71 50 81 47 / 20 0 10 40 ASX 70 49 82 46 / 10 0 10 40 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && SHORT TERM...GRANING LONG TERM...GROCHOCINSKI AVIATION...JJM
Hazardous weather outlook, May 5, 4:44 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 444 AM CDT THU MAY 5 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-060945- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 444 AM CDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW WEAK AND SHORT LIVED THUNDERSTORMS WILL TRACK OVER NORTH CENTRAL MINNESOTA THIS MORNING. LOW HUMIDITY AND WARM TEMPERATURES WILL BRING NEAR-CRITICAL FIRE WEATHER CONDITIONS TO THE NORTHLAND TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND WARM TEMPERATURES WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-060945- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 444 AM CDT THU MAY 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. GRANING MORE INFORMATION AT: HTTP://WWW.WEATHER.GOV/DULUTH
In the hours before
Special weather statement, May 5, 1:04 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 104 PM CDT THU MAY 5 2016 MNZ010>012-018-019-025-026-033>038-052015- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING...WALKER...GRAND RAPIDS...PINE RIVER... BRAINERD...HILL CITY...AITKIN...DULUTH...PINE CITY...HINCKLEY 104 PM CDT THU MAY 5 2016 ...ELEVATED FIRE DANGER THIS AFTERNOON... BREEZY SOUTHERLY WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE ELEVATED FIRE DANGER THIS AFTERNOON ACROSS NORTHERN MINNESOTA. FIRES SPREAD VERY EASILY UNDER THESE CONDITIONS. SOME COMMUNITIES IN THE ELEVATED FIRE DANGER AREA INCLUDE... INTERNATIONAL FALLS...ELY...HIBBING...ISABELLA...BIGFORK... WALKER...GRAND RAPIDS...PINE RIVER...BRAINERD...AITKIN...HILL CITY...DULUTH...PINE CITY...AND HINCKLEY. OUTDOOR BURNING IS NOT RECOMMENDED IN THESE AREAS.
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:56 PM CDT | Fire Weather Watch | DLH | Aitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more | 12 hr |
Nearby
Red Flag Warnings in Minnesota, 2016Red Flag Warnings in Wisconsin, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.